Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Did not get periods this month, taking Plavix, negative pregnancy test. Can Plavix affect the results?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
i m taking plavix an i didnt get my period this month. last cycle i had was on the 24 or 27th of nov 2011 not too sure which day. i took a pregnancy test today result was negative. can use of plavix, or simivastin (cholestorol med) affect results? can the meds cause a delay? should i consult my ob for another test like an u/s to make sure im not preg? could meds make hcg count undetectable. due to my health is it safe to carry a full term preg?
Posted Sat, 5 May 2012 in Menstruation and Miscarriage
Answered by Dr. Jasvinder Singh 1 hour later
Thanks for posting your query.
It is very unlikely for Plavix and Simvastatin to cause delaying of periods or effect the results of urine test.

I suggest you to get your serum HCG levels checked to confirm the status of your pregnancy or get an ultrasound uterus done which can confirm early pregnancy after 4-5 weeks gestation.

Most home pregnancy tests that check urine beta-HCG are sensitive to 20-25 mIU/ml of HCG. The test can be positive anywhere from about 2-3 days prior to a missed menses to 4-5 days after, but usually it should be done 7-10 days past your missed period.

These medicines cannot make the counts undetectable and if you are pregnant then you can continue the pregnancy under care of your medical practitioner.

If pregnancy is ruled out then we need to investigate the other medical conditions causing missed periods. The causes may include conditions that affect the ovaries, uterus, hypothalamus, or pituitary gland.

It could be hypothyroidism, polycystic ovarian syndrome, increased stress, eating disorder, increased smoking, alcohol or caffeine use, PCOS, fibroid, polyps and endometriosis or less frequently due to pituitary conditions. In that case, it is advisable to consult a gynecologist.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor